Alert archive / Kentucky / Frost Advisories in 2012

Frost Advisory 6, NWS Jackson, KY

October 8, 201217 counties in Kentucky

NWS Jackson, KY issued this frost advisory at Oct 8, 2012, 1:51 PM EDT for 17 counties in Kentucky. It took effect at Oct 9, 2012, 3:00 AM EDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Oct 8, 2012, 1:51 PM EDT (17:51 UTC)
In effect from
Oct 9, 2012, 3:00 AM EDT
Expired
Oct 9, 2012, 9:02 AM EDT
In force
6 hr
Issued by
NWS Jackson, KY

Counties Bath County, KY, Elliott County, KY, Estill County, KY, Fleming County, KY, Jackson County, KY, Laurel County, KY, Lee County, KY, McCreary County, KY, Menifee County, KY, Montgomery County, KY, Morgan County, KY, Powell County, KY, Pulaski County, KY, Rockcastle County, KY, Rowan County, KY, Wayne County, KY, Wolfe County, KY

The radar

The Jackson,KY radar (KJKL), 51 km from the middle of the area, began a volume at 17:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 5.9 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2012-10-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2012-10-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 46 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1182 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
46 m²/s²
0-3 km storm-relative helicity
91 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

544 
WWUS73 KJKL 081751
NPWJKL

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSON KY
151 PM EDT MON OCT 8 2012

...FROST ANTICIPATED TONIGHT ALONG AND WEST OF A STEARNS TO LONDON
TO CAMPTON TO WEST LIBERTY TO ELLIOTT COUNTY LINE... 
...DENSE FOG TONIGHT ALONG AND EAST OF A WILLIAMSBURG TO MANCHESTER
TO JACKSON TO PAINTSVILLE LINE.

.SKIES WILL CLEAR THIS EVENING BEHIND A DEPARTING UPPER LEVEL
DISTURBANCE THAT BROUGHT LIGHT TO MODERATE RAIN TO MUCH OF
SOUTHEASTERN KENTUCKY. HIGH PRESSURE AT THE SURFACE AND ALOFT WILL 
BUILD INTO THE REGION TONIGHT AND BRING LIGHT WINDS AND SOMEWHAT
DRIER AIR INTO THE REGION. IN LOCATIONS FURTHER TO THE NORTH AND WEST
FROST...RATHER WIDESPREAD IN THE VALLEYS IS EXPECTED TO DEVELOP
OVERNIGHT AND PERSIST THROUGH ABOUT AN HOUR PAST SUNRISE. WHERE THE
HEAVIER RAIN FELL EARLIER TODAY...IN LOCATIONS TO THE SOUTH AND EAST...
SURFACE DEWPOINTS WILL BE SUFFICIENTLY HIGH TO PREVENT FROST...BUT
DENSE FOG SHOULD FORM INSTEAD...AND LINGER THROUGH ABOUT AN HOUR PAST 
SUNRISE.

KYZ085>088-107-109-110-112>120-090200-
/O.NEW.KJKL.FG.Y.0013.121009T0700Z-121009T1300Z/
WHITLEY-KNOX-BELL-HARLAN-JOHNSON-MAGOFFIN-FLOYD-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...CORBIN...WILLIAMSBURG...BARBOURVILLE...
MIDDLESBORO...PINEVILLE...HARLAN...PAINTSVILLE...SALYERSVILLE...
PRESTONSBURG...JACKSON...HINDMAN...BOONEVILLE...HAZARD...
MANCHESTER...HYDEN...WHITESBURG...INEZ...PIKEVILLE
151 PM EDT MON OCT 8 2012

...DENSE FOG ADVISORY IN EFFECT FROM 3 AM TO 9 AM EDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A DENSE FOG
ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 9 AM EDT TUESDAY. 

* FOG WILL BEGIN TO FORM BY MIDNIGHT...WITH THE FOG THEN BECOMING
  DENSE OVERNIGHT AND LINGERING THROUGH ABOUT AN HOUR PAST SUNRISE
  BEFORE LIFTING AND BEGINNING TO DISSIPATE.

* VISIBILITIES OVERNIGHT WILL BE REDUCED TO A QUARTER OF A MILE OR
  LESS IN MOST LOCATIONS...WITH VISIBILITIES DOWN AS LOW AS ONE TO
  TWO HUNDRED FEET AT TIMES IN SOME AREAS.

* DENSE FOG WILL LEAD TO REDUCED VISIBILITIES AND LONGER TRAVEL TIMES
  DURING THE MORNING COMMUTE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE
REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN...
USE YOUR LOW BEAM HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF
YOU.

$$

KYZ044-050>052-058>060-068-069-079-080-083-084-104-106-108-111-
090200-
/O.NEW.KJKL.FR.Y.0006.121009T0700Z-121009T1300Z/
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-ELLIOTT-MORGAN-WOLFE-LEE-
INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING...
OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG...
MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO...
WHITLEY CITY...SANDY HOOK...WEST LIBERTY...CAMPTON...BEATTYVILLE
151 PM EDT MON OCT 8 2012

...FROST ADVISORY IN EFFECT FROM 3 AM TO 9 AM EDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 9 AM EDT TUESDAY. 

* FROST WILL DEVELOP DURING THE OVERNIGHT HOURS AND BECOME RATHER
  WIDESPREAD IN MOST VALLEYS PRIOR TO DAWN. THIS FROST WILL LINGER
  THROUGH ABOUT AN HOUR PAST SUNRISE. IN SOME OF THE RIVER VALLEYS...
  FOG MAY DEVELOP WITH LITTLE IF ANY FROST IN SOME SPOTS.

* LOW TEMPERATURES BETWEEN 31 AND 36 ARE ANTICIPATED...THOUGH SOME
  RIDGETOP LOCATIONS WILL EXPERIENCE LOW TEMPS CLOSER TO 40.

* SENSITIVE VEGETABLES...FRUITS...AND FLOWERS COULD BE DAMAGED BY THE
  EXPECTED FROST. STEPS SHOULD BE TAKEN TO PROTECT ANY SENSITIVE
  OUTDOOR VEGETATION. IN ADDITION...FROST COULD FORM IN PASTURE
  LAND... AND FARMERS ARE ADVISED TO TAKE THE APPROPRIATE
  PRECAUTIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

$$

JP
4 follow-up statements
083 
WWUS73 KJKL 081757 CCA
NPWJKL

URGENT - WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE JACKSON KY
151 PM EDT MON OCT 8 2012

...FROST ANTICIPATED TONIGHT ALONG AND WEST OF A STEARNS TO LONDON
TO CAMPTON TO WEST LIBERTY TO ELLIOTT COUNTY LINE...
...DENSE FOG TONIGHT ALONG AND EAST OF A WILLIAMSBURG TO MANCHESTER
TO JACKSON TO PAINTSVILLE LINE...

.SKIES WILL CLEAR THIS EVENING BEHIND A DEPARTING UPPER LEVEL
DISTURBANCE THAT BROUGHT LIGHT TO MODERATE RAIN TO MUCH OF
SOUTHEASTERN KENTUCKY. HIGH PRESSURE AT THE SURFACE AND ALOFT WILL
BUILD INTO THE REGION TONIGHT AND BRING LIGHT WINDS AND SOMEWHAT
DRIER AIR INTO THE REGION. IN LOCATIONS FURTHER TO THE NORTH AND WEST
FROST...RATHER WIDESPREAD IN THE VALLEYS IS EXPECTED TO DEVELOP
OVERNIGHT AND PERSIST THROUGH ABOUT AN HOUR PAST SUNRISE. WHERE THE
HEAVIER RAIN FELL EARLIER TODAY...IN LOCATIONS TO THE SOUTH AND EAST...
SURFACE DEWPOINTS WILL BE SUFFICIENTLY HIGH TO PREVENT FROST...BUT
DENSE FOG SHOULD FORM INSTEAD...AND LINGER THROUGH ABOUT AN HOUR PAST
SUNRISE.

KYZ085>088-107-109-110-112>120-090200-
/O.NEW.KJKL.FG.Y.0013.121009T0700Z-121009T1300Z/
WHITLEY-KNOX-BELL-HARLAN-JOHNSON-MAGOFFIN-FLOYD-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...CORBIN...WILLIAMSBURG...BARBOURVILLE...
MIDDLESBORO...PINEVILLE...HARLAN...PAINTSVILLE...SALYERSVILLE...
PRESTONSBURG...JACKSON...HINDMAN...BOONEVILLE...HAZARD...
MANCHESTER...HYDEN...WHITESBURG...INEZ...PIKEVILLE
151 PM EDT MON OCT 8 2012

...DENSE FOG ADVISORY IN EFFECT FROM 3 AM TO 9 AM EDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A DENSE FOG
ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 9 AM EDT TUESDAY.

* FOG WILL BEGIN TO FORM BY MIDNIGHT...WITH THE FOG THEN BECOMING
  DENSE OVERNIGHT AND LINGERING THROUGH ABOUT AN HOUR PAST SUNRISE
  BEFORE LIFTING AND BEGINNING TO DISSIPATE.

* VISIBILITIES OVERNIGHT WILL BE REDUCED TO A QUARTER OF A MILE OR
  LESS IN MOST LOCATIONS...WITH VISIBILITIES DOWN AS LOW AS ONE TO
  TWO HUNDRED FEET AT TIMES IN SOME AREAS.

* DENSE FOG WILL LEAD TO REDUCED VISIBILITIES AND LONGER TRAVEL TIMES
  DURING THE MORNING COMMUTE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE
REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN...
USE YOUR LOW BEAM HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF
YOU.

$$

KYZ044-050>052-058>060-068-069-079-080-083-084-104-106-108-111-
090200-
/O.NEW.KJKL.FR.Y.0006.121009T0700Z-121009T1300Z/
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-ELLIOTT-MORGAN-WOLFE-LEE-
INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING...
OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG...
MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO...
WHITLEY CITY...SANDY HOOK...WEST LIBERTY...CAMPTON...BEATTYVILLE
151 PM EDT MON OCT 8 2012

...FROST ADVISORY IN EFFECT FROM 3 AM TO 9 AM EDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 9 AM EDT TUESDAY.

* FROST WILL DEVELOP DURING THE OVERNIGHT HOURS AND BECOME RATHER
  WIDESPREAD IN MOST VALLEYS PRIOR TO DAWN. THIS FROST WILL LINGER
  THROUGH ABOUT AN HOUR PAST SUNRISE. IN SOME OF THE RIVER VALLEYS...
  FOG MAY DEVELOP WITH LITTLE IF ANY FROST IN SOME SPOTS.

* LOW TEMPERATURES BETWEEN 31 AND 36 ARE ANTICIPATED...THOUGH SOME
  RIDGETOP LOCATIONS WILL EXPERIENCE LOW TEMPS CLOSER TO 40.

* SENSITIVE VEGETABLES...FRUITS...AND FLOWERS COULD BE DAMAGED BY THE
  EXPECTED FROST. STEPS SHOULD BE TAKEN TO PROTECT ANY SENSITIVE
  OUTDOOR VEGETATION. IN ADDITION...FROST COULD FORM IN PASTURE
  LAND... AND FARMERS ARE ADVISED TO TAKE THE APPROPRIATE
  PRECAUTIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

$$

JP
865 
WWUS73 KJKL 090139
NPWJKL

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSON KY
939 PM EDT MON OCT 8 2012

...FROST ANTICIPATED TONIGHT ALONG AND WEST OF A STEARNS TO
LONDON TO CAMPTON TO WEST LIBERTY TO ELLIOTT COUNTY LINE... ...
DENSE FOG TONIGHT ALONG AND EAST OF A WILLIAMSBURG TO MANCHESTER
TO JACKSON TO PAINTSVILLE LINE...

.SKIES WILL CLEAR TONIGHT BEHIND A DEPARTING UPPER LEVEL DISTURBANCE
THAT BROUGHT LIGHT TO MODERATE RAIN TO MUCH OF SOUTHEASTERN KENTUCKY.
HIGH PRESSURE AT THE SURFACE AND ALOFT WILL BUILD INTO THE REGION
TONIGHT AND BRING LIGHT WINDS AND SOMEWHAT DRIER AIR INTO THE REGION.
IN LOCATIONS FURTHER TO THE NORTH AND WEST...WIDESPREAD FROST IN THE
VALLEYS IS EXPECTED TO DEVELOP OVERNIGHT AND PERSIST THROUGH ABOUT AN
HOUR PAST SUNRISE. WHERE THE HEAVIER RAIN FELL EARLIER TODAY...IN
LOCATIONS TO THE SOUTH AND EAST...SURFACE DEWPOINTS WILL BE
SUFFICIENTLY HIGH TO PREVENT FROST...BUT DENSE FOG SHOULD FORM
INSTEAD...AND LINGER THROUGH ABOUT AN HOUR PAST SUNRISE.

KYZ085>088-107-109-110-112>120-091300-
/O.CON.KJKL.FG.Y.0013.121009T0700Z-121009T1300Z/
WHITLEY-KNOX-BELL-HARLAN-JOHNSON-MAGOFFIN-FLOYD-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...CORBIN...WILLIAMSBURG...BARBOURVILLE...
MIDDLESBORO...PINEVILLE...HARLAN...PAINTSVILLE...SALYERSVILLE...
PRESTONSBURG...JACKSON...HINDMAN...BOONEVILLE...HAZARD...
MANCHESTER...HYDEN...WHITESBURG...INEZ...PIKEVILLE
939 PM EDT MON OCT 8 2012

...DENSE FOG ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM EDT
TUESDAY...

A DENSE FOG ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM EDT
TUESDAY. 

* FOG WILL BECOME DENSE OVERNIGHT AND LINGER THROUGH ABOUT AN HOUR
  PAST SUNRISE BEFORE LIFTING AND BEGINNING TO DISSIPATE.

* VISIBILITIES OVERNIGHT WILL BE REDUCED TO A QUARTER OF A MILE 
  OR LESS IN MOST LOCATIONS...WITH VISIBILITIES DOWN AS LOW AS 
  ONE TO TWO HUNDRED FEET AT TIMES IN SOME AREAS. 

* DENSE FOG WILL LEAD TO REDUCED VISIBILITIES AND LONGER TRAVEL 
  TIMES DURING THE MORNING COMMUTE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE
REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN...
USE YOUR LOW BEAM HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD
OF YOU.

$$

KYZ044-050>052-058>060-068-069-079-080-083-084-104-106-108-111-
091300-
/O.CON.KJKL.FR.Y.0006.121009T0700Z-121009T1300Z/
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-ELLIOTT-MORGAN-WOLFE-LEE-
INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING...
OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG...
MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO...
WHITLEY CITY...SANDY HOOK...WEST LIBERTY...CAMPTON...BEATTYVILLE
939 PM EDT MON OCT 8 2012

...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM EDT
TUESDAY...

A FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM EDT TUESDAY.

* FROST WILL DEVELOP DURING THE OVERNIGHT HOURS AND BECOME RATHER
  WIDESPREAD IN MOST VALLEYS PRIOR TO DAWN. THIS FROST WILL LINGER
  THROUGH ABOUT AN HOUR PAST SUNRISE. IN SOME OF THE RIVER VALLEYS...
  FOG MAY DEVELOP WITH LITTLE IF ANY FROST IN SOME SPOTS.

* LOW TEMPERATURES BETWEEN 31 AND 36 ARE ANTICIPATED...THOUGH 
  SOME RIDGETOP LOCATIONS WILL EXPERIENCE LOW TEMPS CLOSER TO 
  40. 

* SENSITIVE VEGETABLES...FRUITS...AND FLOWERS COULD BE DAMAGED 
  BY THE EXPECTED FROST. STEPS SHOULD BE TAKEN TO PROTECT ANY 
  SENSITIVE OUTDOOR VEGETATION. IN ADDITION...FROST COULD FORM 
  IN PASTURE LAND... AND FARMERS ARE ADVISED TO TAKE THE 
  APPROPRIATE PRECAUTIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

$$

JP/SHALLENBERGER
446 
WWUS73 KJKL 090825 AAA
NPWJKL

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE JACKSON KY
425 AM EDT TUE OCT 9 2012

...FROST EXPECTED OVER WESTERN PARTS OF THE AREA EARLY THIS MORNING
WITH PATCHY DENSE FOG POSSIBLE IN THE EAST...

.BENEATH MOSTLY CLEAR SKIES...SOMEWHAT COOLER AND DRIER AIR HAS
SPREAD INTO WESTERN PARTS OF THE REGION. IN THESE LOCATIONS...
WIDESPREAD FROST WILL BE FOUND IN THE VALLEYS AND PERSIST FOR ABOUT
AN HOUR PAST SUNRISE. FURTHER TO THE EAST...WHERE THE HEAVIER RAIN
FELL ON MONDAY...PATCHY DENSE FOG CAN BE ANTICIPATED AND LINGER
THROUGH THE FIRST PART OF THE MORNING.

KYZ085>088-107-109-110-112>120-091300-
/O.CON.KJKL.FG.Y.0013.000000T0000Z-121009T1300Z/
WHITLEY-KNOX-BELL-HARLAN-JOHNSON-MAGOFFIN-FLOYD-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...CORBIN...WILLIAMSBURG...BARBOURVILLE...
MIDDLESBORO...PINEVILLE...HARLAN...PAINTSVILLE...SALYERSVILLE...
PRESTONSBURG...JACKSON...HINDMAN...BOONEVILLE...HAZARD...
MANCHESTER...HYDEN...WHITESBURG...INEZ...PIKEVILLE
425 AM EDT TUE OCT 9 2012

...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS
MORNING...

A DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS
MORNING. 

* PATCHY DENSE FOG WILL LINGER INTO THE EARLY MORNING HOURS BEFORE
  DISSIPATING.

* VISIBILITIES WILL BE REDUCED TO A QUARTER OF A MILE OR LESS IN MANY
  LOCATIONS THROUGH 9 AM EDT.

* DENSE FOG WILL LEAD TO REDUCED VISIBILITIES AND LONGER TRAVEL 
  TIMES DURING THE MORNING COMMUTE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE REDUCED
TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN...USE YOUR LOW
BEAM HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU.

$$

KYZ044-050>052-058>060-068-069-079-080-083-084-104-106-108-111-
091300-
/O.CON.KJKL.FR.Y.0006.000000T0000Z-121009T1300Z/
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-ELLIOTT-MORGAN-WOLFE-LEE-
INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING...
OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG...
MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO...
WHITLEY CITY...SANDY HOOK...WEST LIBERTY...CAMPTON...BEATTYVILLE
425 AM EDT TUE OCT 9 2012

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING...

A FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING. 

* FROST WILL BE FOUND THROUGH THE AREA EARLY THIS MORNING. IN SOME OF
  THE RIVER VALLEYS...PATCHY DENSE FOG MAY DEVELOP INSTEAD.

* TEMPERATURES WILL BOTTOM OUT BETWEEN 32 AND 36 DEGREES IN MANY
  VALLEY LOCATIONS EARLY THIS MORNING.

* FROST COULD DAMAGE SENSITIVE PLANTS AND VEGETABLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

$$

JP/GREIF
258 
WWUS73 KJKL 091302 AAD
NPWJKL

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE JACKSON KY
902 AM EDT TUE OCT 9 2012

...DENSE FOG LIFTING QUICKLY OUT OF VALLEYS...

.A FEW AREAS WILL CONTINUE TO EXPERIENCE PATCHY DENSE FOG THROUGH
AROUND 10 AM...BUT OVERALL THE THREAT OF DENSE FOG HAS ENDED. WITH
FEW IF ANY REPORTS OF FROST SO FAR THIS MORNING...AND WITH
TEMPERATURES ABOVE FREEZING...THE THREAT OF FROST IS OVER.

KYZ085>088-107-109-110-112>120-091415-
/O.CAN.KJKL.FG.Y.0013.000000T0000Z-121009T1300Z/
WHITLEY-KNOX-BELL-HARLAN-JOHNSON-MAGOFFIN-FLOYD-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...CORBIN...WILLIAMSBURG...BARBOURVILLE...
MIDDLESBORO...PINEVILLE...HARLAN...PAINTSVILLE...SALYERSVILLE...
PRESTONSBURG...JACKSON...HINDMAN...BOONEVILLE...HAZARD...
MANCHESTER...HYDEN...WHITESBURG...INEZ...PIKEVILLE
902 AM EDT TUE OCT 9 2012

...DENSE FOG ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN JACKSON HAS CANCELLED THE DENSE
FOG ADVISORY. 

WIDESPREAD DENSE FOG THAT FORMED OVERNIGHT IS NOW LIFTING OUT OF THE
VALLEYS OF EASTERN KENTUCKY AND FORMING INTO A DECK OF STRATUS
CLOUDS. A FEW AREAS WILL CONTINUE SEE DENSE FOG THROUGH AROUND 10
AM...BUT OVERALL THE THREAT OF DENSE FOG IS OVER. THEREFORE...THE
DENSE FOG ADVISORY HAS BEEN CANCELLED.

$$

KYZ044-050>052-058>060-068-069-079-080-083-084-104-106-108-111-
091415-
/O.CAN.KJKL.FR.Y.0006.000000T0000Z-121009T1300Z/
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-ELLIOTT-MORGAN-WOLFE-LEE-
INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING...
OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG...
MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO...
WHITLEY CITY...SANDY HOOK...WEST LIBERTY...CAMPTON...BEATTYVILLE
902 AM EDT TUE OCT 9 2012

...FROST ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN JACKSON HAS CANCELLED THE FROST
ADVISORY. 

WITH TEMPERATURES NOW ABOVE FREEZING EVERYWHERE...AND WITH FEW IF ANY
REPORTS OF FROST THIS MORNING...THE FROST ADVISORY HAS BEEN CANCELLED.

$$

GREIF/AR

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this frost advisory went out at Oct 8, 11:24 AM EDT, 2 hours 27 minutes earlier.

Area forecast discussion, Oct 8, 11:24 AM EDT, 2 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON KY
1124 AM EDT MON OCT 8 2012

.UPDATE...
ISSUED AT 1125 AM EDT MON OCT 8 2012

AREA OF RAIN SHOWERS CONTINUES TO MOVE QUICKLY ACROSS EASTERN
KENTUCKY. THIS RAIN IS BEING DRIVEN BY AN AREA OF LOW PRESSURE IN THE
MIDDLE AND UPPER ATMOSPHERE. AS THIS DISTURBANCE MOVES OFF TO THE
NORTHEAST...SO WILL THE RAIN SHOWERS. THE LATEST NAM12 MODEL DATA AND
RADAR AND SATELLITE IMAGERY INDICATE THAT THE RAIN SHOULD BE OUT OF
EASTERN KENTUCKY IN THE 2 OR 3 HOURS AS THE DISTURBANCE MOVES INTO
THE OHIO VALLEY AND BEYOND. THE FORECAST HAS BEEN UPDATED TO REFLECT
THE LATEST TIMING AND TRENDS IN THE PRECIPITATION. ANOTHER UPDATE
WILL LIKELY BE NEEDED IN THE NEXT HOUR OR SO.

UPDATE ISSUED AT 930 AM EDT MON OCT 8 2012

RADAR IMAGERY SO FAR THIS MORNING SHOWING AN AREA OF RAIN SHOWERS
THAT EXTENDS QUITE A BIT FURTHER TO THE WEST THAN THE INHERITED
FORECAST HAD BEEN SHOWING. UPDATED THE FORECAST GRIDS TO REFLECT THIS
LATEST TREND IN THE PRECIPITATION. THE WEATHER...QPF...AND
PRECIPITATION PROBABILITY FORECAST ELEMENTS WERE UPDATED BETWEEN 12
AND 16Z TO REFLECT THE REAL TIME WEATHER. ALSO REMOVED SOME MORNING
WORDING FROM THE ZONE TEXT PRODUCT. AT LEAST ONE MORE UPDATE WILL BE
NEEDED THIS MORNING TO REMOVE STALE AFTERNOON WORDING FROM THE TEXT
FORECAST PRODUCT AND PERHAPS TO UPDATE THE FORECAST ELEMENTS AGAIN.
UPDATED ZONE FORECAST HAS ALREADY BEEN ISSUED.

UPDATE ISSUED AT 659 AM EDT MON OCT 8 2012

RAIN CONTINUES TO SPREAD INTO AREAS SOUTHEAST OF A LINE FROM
MONTICELLO...THROUGH LONDON...TO JACKSON. FORECAST IS IN PRETTY GOOD
SHAPE WITH NO SIGNIFICANT CHANGES NEEDED AT THIS TIME.

&&

.SHORT TERM...(TODAY THROUGH TUESDAY)
ISSUED AT 307 AM EDT MON OCT 8 2012

VIGOROUS SHORT WAVE TROUGH WILL PUSH ACROSS THE REGION THIS
MORNING...BRINGING A PERIOD OF LIGHT RAIN TO AREAS MAINLY IN
SOUTHEAST KENTUCKY. THE RAIN WILL LIKELY REMAIN SOUTHEAST OF A LINE
FROM SOMERSET...THROUGH JACKSON...TO INEZ. THE RAIN IS JUST NOW TAKING
SHAPE UPSTREAM AND MODELS HAVE IT PEGGED FAIRLY WELL...INCLUDING THE
HRRR AND RUC. WITH THE INCREASED CLOUD COVER THIS MORNING...HAVE
OPTED TO CANCEL THE FROST ADVISORY ACROSS THE NORTH AS TEMPERATURES
HAVE BOTTOMED OUT AND ARE ACTUALLY STARTING TO RISE. THUS...HAVE
TWEAKED THE TEMPERATURE CURVE TO REFLECT THESE RISING TEMPERATURES.

AS FOR THE REST OF TODAY...RAIN WILL PULL OUT OF THE SOUTHEAST AND
EAST BY MIDDAY...BUT CLOUD COVER MAY REMAIN A BIT MORE STUBBORN.
HOWEVER...BY MID TO LATE EVENING...WE SHOULD SEE SKIES CLEAR OUT AS
SUBSIDENCE BEHIND THE DEPARTING WAVE SPREADS INTO THE AREA. THIS WILL
GIVE WAY TO GOOD RADIATIONAL COOLING CONDITIONS FOR TONIGHT. THIS
WILL LIKELY YIELD THE COLDEST NIGHT OF THE WEEK WITH LOWS WELL INTO
THE 30S. LOOKS LIKE THE BEST FROST POTENTIAL WILL ALSO BE TONIGHT.
SOME FOG WILL ALSO BE LIKELY NEAR RIVERS/LAKES...BUT SHOULD BE COLD
ENOUGH TO SEE DECENT FROST PRODUCTION OUTSIDE OF THE AREAS
IMMEDIATELY NEAR WATER. GOING TO HIGHLIGHT THE FROST POTENTIAL IN THE
HWO AND SPS. AFTER THE CHILLY NIGHT...A FAIRLY PLEASANT TUESDAY WILL
BE ON TAP WITH LOTS OF SUNSHINE HELPING TEMPERATURES RETURN TO THE
60S FOR AFTERNOON HIGHS.

.LONG TERM...(TUESDAY NIGHT THROUGH SUNDAY)
ISSUED AT 307 AM EDT MON OCT 8 2012

THE MODELS ARE IN BETTER AGREEMENT ALOFT THROUGH THE MAJORITY OF THE
EXTENDED TONIGHT THAN LAST NIGHT. THE RE-ENFORCING TROUGH IS STILL
ON TRACK TO DROP INTO THE GREAT LAKES AND NORTHERN OHIO VALLEY
TUESDAY NIGHT AND WEDNESDAY. THE CORE OF THE ENERGY WILL PASS BY TO
THE NORTH EARLY WEDNESDAY WITH THE SYSTEM MOVING INTO NEW ENGLAND
BY 00Z THURSDAY. HEIGHTS WILL THEN SLOWLY RISE IN THE TROUGH/S WAKE
ON THURSDAY. FAST ZONAL FLOW WILL THEN SETUP OVER THE REGION
DOWNSTREAM OF A DEEP CLOSED LOW PROGRESSING THROUGH THE SOUTHWEST
DESERT AREA AND INTO THE FOUR CORNERS STATE. THIS LOW IS DEPICTED A
BIT DIFFERENTLY BY THE GFS AND ECMWF AND THESE DIFFERENCES COULD
IMPACT EAST KENTUCKY LATER IN THE WEEK. PRIMARILY...THE ECMWF
BRINGS ITS VERSION OF THIS OPENING UPPER LOW EAST AND NORTH FASTER
THAN THE GFS. THE UPPER LOW MOVES INTO THE PLAINS STATES ON SATURDAY
ABOUT 6 HOURS FASTER AND 200 MILES FURTHER NORTH IN THE ECWMF THAN
THE GFS. WILL LEAN TOWARD THE SLOWER GFS SOLUTION GIVEN THE BLOCKY
NATURE OF THE PATTERN TO THE WEST. EITHER WAY...ENERGY FROM THIS
WEAKENING LOW WILL SPILL EAST INTO THE LOWER OHIO VALLEY THROUGH THE
FIRST PART OF THE WEEKEND AND IMPACT THE WEATHER OVER EAST KENTUCKY
AS THEY RIDE PAST ON THE NORTHERN FRINGE OF THE GULF OF MEXICO
RIDGE. FOR SUNDAY...THE MODELS COME BACK INTO BETTER AGREEMENT THAT
THE CORE OF THE UPPER LOW SLIPS INTO THE WESTERN OHIO VALLEY AND
SKIRTS THROUGH THE GREAT LAKES BY 00Z SUNDAY. ASIDE FROM THE UPPER
LOW ENTERING THE PLAINS LATER IN THE WORK WEEK...WERE THE GFS IS
PREFERRED...A BLENDED MODEL SOLUTION APPEARS TO BE THE BEST APPROACH
FOR THE BULK OF THE EXTENDED.

SENSIBLE WEATHER IN THE MID RANGE AND EXTENDED PORTION OF THE
FORECAST WILL FEATURE A GRADUAL MODERATION IN OUR CHILLY WEATHER OF
THIS WEEKEND AND START OF THE WORK WEEK. HIGH PRESSURE WILL SLIP TO
THE EAST TUESDAY NIGHT AHEAD OF AN APPROACHING COLD FRONT. THIS
FRONT WILL BRING AN INCREASE IN CLOUDS FOR EAST KENTUCKY ON
WEDNESDAY WITH A SMALL CHANCE OF SHOWERS PASSING THROUGH THE AREA
DURING THE DAY. THE BULK OF THE COLD AIR BEHIND THIS FRONT WILL BE
SHUNTED OFF TO THE NORTHEAST AND THE HIGH THAT BRINGS IT WILL
LIKEWISE MOVE OFF TO THE EAST BY THURSDAY. THIS WILL ALLOW A
DEVELOPING WARM FRONT TO SLIP NORTH INTO KENTUCKY AND SET UP BRIEFLY
JUST TO THE NORTH OF THE STATE...ALONG THE OHIO RIVER THURSDAY
NIGHT. THIS BOUNDARY WILL THEN BE PRESSED SOUTH ON FRIDAY WITH A
DECENT CHANCE OF SHOWERS DURING THE DAY BEFORE THE FRONT LOSES ITS
POTENCY AS IT SINKS SOUTHWEST. MEANWHILE...ON FRIDAY NIGHT THE
SYSTEM RECHARGES TO THE NORTHWEST AND ITS WARM FRONT WILL TAKE
ANOTHER RUN AT THE AREA WITH ADDITIONAL SHOWER CHANCES...ESPECIALLY
IN OUR NORTHERN ZONES ON SATURDAY. THIS WILL LEAVE THE AREA IN THE
WARM SECTOR OF A LOW PRESSURE AREA CROSSING THE MIDWEST AND INTO THE
NORTHERN OHIO VALLEY SATURDAY NIGHT AND SUNDAY...FOLLOWED LATER IN
THE DAY...SUNDAY...BY ITS COLD FRONT. THIS WILL PROMOTE THE CHANCE
OF SHOWERS AND THUNDERSTORMS TO CLOSE OUT THE WEEKEND.

THE CR GRID LOAD CAME IN PRETTY GOOD WITH THE POP AND SKY DEPICTIONS
THROUGH THE EXTENDED. DID MAKE SOME FINE TUNE ADJUSTMENTS TO THE
POPS TO BEND THEM MORE TOWARD THE GFS THURSDAY AND FRIDAY. ALSO
TWEAKED THE MIN TEMPERATURES...MAINLY WEDNESDAY AND THURSDAY
NIGHT...FOR SOME SMALL TO MODERATE TERRAIN BASED DIFFERENCES.

&&

.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z TUESDAY MORNING)
ISSUED AT 659 AM EDT MON OCT 8 2012

VFR CONDITIONS WILL PREVAIL OVER THE NEXT 24 HOURS. AN AREA OF LOW
PRESSURE WILL BRING INCREASING CLOUDS OVERNIGHT...BUT CIGS ARE
EXPECTED TO REMAIN AT OR ABOVE 6KFT. ALONG WITH THE CLOUD COVER...A
PERIOD OF LIGHT TO MODERATE RAIN IS ANTICIPATED...MAINLY IMPACTING
AREAS NEAR AND SOUTHEAST OF KLOZ AND KJKL. THE NORTHERN EXTENT OF
RAIN WILL FALL VERY CLOSE TO A LINE FROM KLOZ TO KJKL. THIS RAIN WILL
DEPART BY MIDDAY...WITH CLOUDS AGAIN ON THE DECREASE BY LATE IN THE
DAY. WITH CLEAR SKIES TONIGHT...WE COULD SEE SOME PATCHY VALLEY
FOG...BUT WILL BE HIGHLY DEPENDENT ON HOW WELL WE MIX OUT LATE THIS
AFTERNOON AND EVENING DETERMINING OUR CROSS OVER TEMPERATURE
THRESHOLD. RIGHT NOW...OPTING TO KEEP THE FOG OUT OF THE TAFS AND
WAIT TO SEE HOW DEWPOINTS RESPOND LATER IN THE DAY.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

UPDATE...AR
SHORT TERM...KAS
LONG TERM....GREIF
AVIATION...KAS
Hazardous weather outlook, Oct 8, 4:02 AM EDT, 9 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON KY
402 AM EDT MON OCT 8 2012

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-091200-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING...
OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG...
MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO...
WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO...
PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY...PAINTSVILLE...
CAMPTON...SALYERSVILLE...PRESTONSBURG...BEATTYVILLE...JACKSON...
HINDMAN...BOONEVILLE...HAZARD...MANCHESTER...HYDEN...WHITESBURG...
INEZ...PIKEVILLE
402 AM EDT MON OCT 8 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TODAY AND TONIGHT.

PATCHY TO WIDESPREAD FROST IS EXPECTED LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PATCHY TO WIDESPREAD FROST IS EXPECTED EARLY TUESDAY MORNING.

THUNDERSTORMS ARE POSSIBLE SATURDAY NIGHT AND SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

KAS

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 8, 1:51 PM EDTDense Fog AdvisoryJKLBell, Breathitt, Clay, Floyd, Harlan, Johnson and 10 more19 hr

Nearby

Frost Advisories in Kentucky, 2012Every frost advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.